Alert archive / Louisiana / Wind Advisories in 2014

Wind Advisory 6, NWS New Orleans, LA

March 12, 2014Saint Bernard Parish, Saint John the Baptist Parish, Louisiana

NWS New Orleans, LA issued this wind advisory at Mar 12, 2014, 3:44 PM CDT for Saint Bernard Parish, Saint John the Baptist Parish, Louisiana. It took effect at Mar 12, 2014, 7:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2014, 3:44 PM CDT (20:44 UTC)
In effect from
Mar 12, 2014, 7:00 PM CDT
Expired
Mar 13, 2014, 7:00 AM CDT
In force
12 hr
Issued by
NWS New Orleans, LA

Counties Saint Bernard Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WWUS74 KLIX 122044
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 PM CDT WED MAR 12 2014

...STRONG NORTH WINDS OF 25 TO 30 MPH EXPECTED TO DEVELOP SOUTH OF
LAKE PONTCHARTRAIN THIS EVENING...

.A COLD FRONT CURRENTLY MOVING THROUGH THE AREA THIS AFTERNOON
WILL BRING STRONG WINDS TO THE AREA THROUGH THE NIGHT. NORTH WINDS
ARE EXPECTED TO INCREASE TO BETWEEN 25 AND 30 MPH WITH HIGHER
GUSTS TONIGHT AFTER THE FRONT MOVES THROUGH.

LAZ058-060>064-069-070-130445-
/O.CAN.KLIX.WI.Y.0005.000000T0000Z-140313T1200Z/
/O.NEW.KLIX.WI.Y.0006.140313T0000Z-140313T1200Z/
ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...PORT SULPHUR...EMPIRE...YSCLOSKEY
344 PM CDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
THURSDAY. 

* TIMING...STRONG WINDS WILL DEVELOP DURING THE EVENING HOURS AND
  CONTINUE THROUGH THE NIGHT.

* WINDS...SUSTAINED AT 25 TO 30 MPH WITH GUSTS TO 35 MPH AT 
  TIMES.

* DURATION...12 TO 15 HOURS

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES 
  ESPECIALLY TONIGHT ALONG THE ELEVATED EAST-WEST ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LAZ034>037-039-040-046>050-056-057-059-065>068-071-072-MSZ068>071-
077-080>082-122145-
/O.CAN.KLIX.WI.Y.0005.000000T0000Z-140313T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-
WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND...
LAROSE...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...
GALLIANO...CUT OFF...GOLDEN MEADOW...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
344 PM CDT WED MAR 12 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
WIND ADVISORY. 

SUSTAINED WINDS ARE NOT EXPECTED TO EXCEED WIND ADVISORY CRITERIA
OF 25 MPH THIS AFTERNOON. A FEW GUSTS MAY REACH ABOVE 25
MPH...BUT NOT OFTEN ENOUGH TO WARRANT A WIND ADVISORY.

$$

32
1 follow-up statement
496 
WWUS74 KLIX 130258
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
958 PM CDT WED MAR 12 2014

...STRONG NORTH WINDS OF 25 TO 30 MPH SOUTH OF LAKE PONTCHARTRAIN
TONIGHT...

.THE COLD FRONTAL PASSAGE HAS BROUGHT STRONG WINDS OVER THE AREA
TONIGHT. NORTH WINDS ARE EXPECTED BETWEEN 25 AND 30 MPH WITH
HIGHER GUSTS OVERNIGHT.

LAZ058-060>064-069-070-131100-
/O.CON.KLIX.WI.Y.0006.000000T0000Z-140313T1200Z/
ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...PORT SULPHUR...EMPIRE...YSCLOSKEY
958 PM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE NIGHT.

* WINDS...SUSTAINED AT 25 TO 30 MPH WITH GUSTS TO 35 MPH AT 
  TIMES. 

* DURATION...5 TO 8 HOURS

* IMPACTS...DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES 
  ESPECIALLY TONIGHT ALONG THE ELEVATED EAST-WEST ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 12:48 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Mar 12, 12:48 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1248 PM CDT WED MAR 12 2014

.AVIATION...
CLOUDS HAVE BEEN SLOW TO CLEAR...BUT THE CLEARING LINE OF THE
OVERCAST DECK BELOW 020...EXTENDING FROM NEAR KPIB TO KBTR...IS
MOVING SOUTHEAST ABOUT 25 KNOTS. SCATTERED TO BROKEN DECKS 025-035
PERSIST BEHIND THE INITIAL CLEARING LINE...BUT THESE SHOULD
GRADUALLY DISSIPATE AS THEY MOVE ACROSS EXTREME SOUTH MISSISSIPPI
AND SOUTHEAST LOUISIANA THIS AFTERNOON. THE ONLY OTHER CONCERN IS
THE WIND. STRONGER SUSTAINED WINDS AND GUSTS BEHIND COLD FRONT
HAVE BEEN SLOW TO DEVELOP UNDER THE CLOUD DECKS...BUT REALLY RISE
IN THE MORE CLEAR AREAS. THIS TREND WILL CONTINUE WITH THE MORE
INLAND AIRPORTS PEAKING DURING THE MID TO LATE AFTERNOON BEFORE
FALLING OFF THIS EVENING. WINDS AT SOME AIRPORTS NEAR THE COAST
AND ESPECIALLY KNEW WILL RISE THROUGH THE EVENING HOURS BEFORE
DIMINISHING OVERNIGHT. ONCE THE LOW CLOUD DECKS GO AWAY...VFR
CONDITIONS WILL PREVAIL INTO THURSDAY AND LIKELY FRIDAY AS WELL.
22/TD

&&

.PREV DISCUSSION... /ISSUED 435 AM CDT WED MAR 12 2014/

SHORT TERM...
SOME PATCHY DENSE FOG HAS DEVELOPED ACROSS THE FORECAST AREA THIS
MORNING...HOWEVER WINDS HAVE ALLOWED FOR THE FOG TO REMAIN
ELEVATED AND STAY MOSTLY AS A LOW STRATUS DECK THIS MORNING. THERE
STILL WILL BE AREAS OF FOG WHERE WINDS HAVE BEEN CALM OVERNIGHT.
THE FOG WILL QUICKLY MIX OUT AS A STRONG COLD FRONT PUSHES INTO
THE FORECAST AREA TODAY. THIS FRONT WILL BE DRY AND WILL USHER IN
A COLDER AND DRIER AIRMASS. WITH THE COLD AIR ADVECTION COMBINED
WITH THE DEEPENING LOW PRESSURE SYSTEM TO THE NORTHEAST...WINDS
WILL BE ELEVATED ACROSS THE FORECAST AREA SO MUCH SO THAT WE HAVE
ISSUED A WIND ADVISORY FOR THE ENTIRE AREA TODAY. WINDS ARE
EXPECTED TO BE SUSTAINED 15 TO 20 MPH WITH FREQUENT GUSTS NEAR
OR JUST OVER 30 MPH TODAY. TEMPERATURES WILL ALSO DROP WHEN THE
FRONT MOVES THROUGH IN THE LATE MORNING HOURS. OVERNIGHT LOWS
TONIGHT ARE EXPECTED TO TO DIP DOWN IN THE 30S ACROSS THE
NORTHSHORE AND NEAR 40 ALONG THE SOUTHSHORE. TEMPERATURES THURSDAY
WILL STRUGGLE TO BREAK INTO THE LOWER 60S. TEMPERATURES WILL
GRADUALLY MODERATE BEGINNING THURSDAY NIGHT AND CONTINUING INTO
FRIDAY...AS THE RIDGE AXIS PUSHES TO THE EAST AND DEEP LAYER
SOUTHERLY FLOW OFF THE GULF OF MEXICO DEVELOPS. 13/MH

LONG TERM...
THE LONG RANGE STILL LOOKS UNSETTLED AND UNRESOLVED. A WEAK SYSTEM
WILL IMPACT THE FORECAST AREA THIS WEEKEND. HAVE CONTINUED TO
CARRY SLIGHT CHANCE POPS FOR SATURDAY INTO EARLY SUNDAY MORNING.
THEN THE MODELS SORT OF DIVERGE THE GFS HAS THE FIRST IMPULSE
MOVING THROUGH AND THE SECOND IMPULSE DIVING SOUTH INTO TEXAS...ON
THE OTHER HAND TO ECMWF HAS THE FIRST IMPULSE MOVING THROUGH AND
THE SECOND ONE MOVING OVER THE AREA BOMBING OUT INTO A NICE
SURFACE LOW TO THE EAST OF THE AREA ON MONDAY. HAVE CONTINUED THE
CURRENT TREND OF THE FORECAST AND KEEP POPS ROUGHLY THE SAME AS
PREVIOUS FORECAST. 13/MH

AVIATION...
CONDITIONS CONTINUE TO GO DOWN AT MOST TERMINALS BUT OVERALL IT
IS A CIG ISSUE AND NOT MUCH OF A VISBY ISSUE THANKS TO WINDS JUST
ABV THE SFC. KLIX VWP SHOWING 20-30KTS IN THE FIRST 2-3K FT AND
THIS HELPING WITH MIXING BUT LEADING TO LOW CIGS. MOST SITES HAVE
CIGS AROUND 1200-1800 FT BUT A FEW LOCATIONS HAVE CIGS AS LOW AS
700 FT. LOW CIGS WILL LIKELY PLAGUE MUCH OF THE AREA THROUGH AT
LEAST 15Z AND THEN IMPROVE FROM NW TO SE THROUGH THE MIDDAY HRS.
VFR CONDITIONS EXPECTED AFTER THAT WITH STRONG NNW WINDS FROM
AROUND 15Z THROUGH 00Z. STRONGEST WINDS WILL BE ALONG THE
SOUTHSHORE ESPECIALLY THIS EVNG. /CAB/

MARINE...
TEMPORARY PERIOD OF MODERATE WINDS OVER THE COASTAL WATERS
RIGHT NOW BUT ONCE A COLD FRONT MOVES THROUGH LATE THIS MORNING
WINDS WILL QUICKLY SHIFT TO OFFSHORE AND RAMP UP. BY LATE
MORNING/MIDDAY WINDS OF AROUND 20 KTS WITH HIGHER GUSTS WILL BEGIN
TO OCCUR OVER ALL OF THE WATERS AND PEAKING OUT OVERNIGHT JUST UNDER
30 KT OVER THE OPEN WATERS. WINDS COULD GUST OVER 40 KTS A FEW TIMES
AS WELL. SEAS WILL RAMP UP IN RESPONSE AND RANGE FROM 6-10 FT. A
SMALL CRAFT ADV HAS BEEN ISSUED BEGINNING AROUND 15Z AND WILL
PERSIST THROUGH 12Z THU WITH A SMALL CHANCE THAT THE OUTER WATERS MAY
NEED TO BE UPGRADED TO A GALE WARNING. HIGH PRESSURE WILL QUICKLY
BUILD THU WITH WINDS LIKELY RELAXING BELOW ADV CRITERIA BY MIDDAY.
THIS SFC HIGH WILL MOVE RAPIDLY EAST ALLOWING FOR RETURN FLOW
(POSSIBLY MODERATE) TO SET BACK UP FRI.  /CAB/

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             WIND ADV AND SMALL CRAFT ADV.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  34  60  37 /   0   0   0  10
BTR  66  37  62  39 /   0   0   0  10
ASD  68  37  60  39 /   0   0   0  10
MSY  68  42  59  46 /   0   0   0  10
GPT  69  38  59  41 /   0   0   0  10
PQL  70  37  60  38 /   0   0   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
     HELENA...ST. JAMES...ST. TAMMANY...UPPER LAFOURCHE...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

     WIND ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING ZONES: LOWER
     PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
     CHARLES...ST. JOHN THE BAPTIST...UPPER JEFFERSON...UPPER
     PLAQUEMINES...AND UPPER ST. BERNARD.

GM...SMALL CRAFT ADVISORY FROM 4 PM WEDNESDAY TO 7 AM THURSDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 4 PM WEDNESDAY TO 1 PM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...WIND ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY FROM 4 PM WEDNESDAY TO 7 AM THURSDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 4 PM WEDNESDAY TO 1 PM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Mar 12, 12:04 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1204 PM CDT WED MAR 12 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-130515-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1204 PM CDT WED MAR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT ACROSS THE ENTIRE AREA THIS AFTERNOON
FOR SUSTAINED WINDS NEAR 20 MPH WITH GUSTS OF 30 TO 35 MPH...AND
THEN ONLY FOR THE SOUTHSHORE TONIGHT FOR SUSTAINED WINDS OF 20 TO
25 MPH WITH GUSTS TO 35 MPH.

A SMALL CRAFT ADVISORY IS IN EFFECT ACROSS ALL MARINE ZONES.
WINDS WILL BECOME SUSTAINED AROUND 20 KNOTS WITH GUSTS OF 30 TO 35
KNOTS POSSIBLE ACROSS THE TIDAL LAKES AND SOUNDS. WAVES WILL RANGE
FROM 4 TO 5 FEET. OVER THE OPEN COASTAL WATERS...WINDS WILL BE
SIMILAR DURING THE DAY BUT INCREASE OVERNIGHT TO 25 TO 30 KNOTS
WITH THE OCCASIONAL GUST TO 40 KNOTS. SEAS WILL RANGE FROM 6 TO 10
FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST INTO THURSDAY
MORNING BEFORE RELAXING BELOW CRITERIA THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

22/TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:52 AM CDTSmall Craft AdvisoryLIX7 hr
Mar 12, 4:02 AM CDTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more6 hr
Mar 12, 10:26 AM CDTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more5 hr
Mar 12, 10:35 AM CDTSmall Craft AdvisoryLIX26 hr

Nearby

Wind Advisories in Louisiana, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.